Neutropenia Due to Very Long Time Propylthiouracil Usage in Toxic Multinodular Goiter


Creative Commons License

TURAN E., Kaya A., KULAKSIZOĞLU M., KANDEMİR B., ERAYMAN İ.

TURKISH JOURNAL OF ENDOCRINOLOGY AND METABOLISM, vol.20, no.1, pp.16-18, 2016 (ESCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 20 Issue: 1
  • Publication Date: 2016
  • Doi Number: 10.4274/tjem.2821
  • Journal Name: TURKISH JOURNAL OF ENDOCRINOLOGY AND METABOLISM
  • Journal Indexes: Emerging Sources Citation Index (ESCI), Scopus, TR DİZİN (ULAKBİM)
  • Page Numbers: pp.16-18
  • Yozgat Bozok University Affiliated: Yes

Abstract

Thyrotoxicosis affects hematopoiesis in several ways and thioamides may cause myelosuppression. We report a case of febrile neutropenia in a patient with hyperthyroidism who was using propylthiouracil for nearly 20 years for the treatment of toxic multinodular goitre. After surgery, the patient was euthyroid and neutropenia resolved. Postoperative pathology was evaluated as micropapillary thyroid carcinoma.